Tennessee, 2008Flood and Damaging Wind in Tennessee, April 4, 2008
April 4, 2008 · NWS OHX · 2 events in 2 counties and zones
There was an isolated severe weather for Dickson County, and a flooding event in Houston County on April 4, 2008.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was an isolated severe weather for Dickson County, and a flooding event in Houston County on April 4, 2008.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 4, 2:19 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 4, 2:19 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
319 AM CDT FRI APR 4 2008
.SHORT TERM...(TODAY THROUGH TONIGHT)...
HEAVY RAIN AND FLOODING REMAIN THE MAIN CONCERN WITH THE
FORECAST. SINCE THE RAIN BEGAN YESTERDAY...THE NORTHWEST COUNTIES
HAVE HAD THE MOST...ROUGHLY 1.5 -2.5 INCHES. AREAS SOUTH AND EAST
OF NASHVILLE HAVE HAD GENERALLY LESS THAN 1 INCH...WITH THE
EXCEPTION OF WAYNE...LAWRENCE AND GILES COUNTIES WHERE AMOUNTS
HAVE BEEN OVER 1 INCH IN SOME AREAS. THE WEST HALF WILL GET HIT
AGAIN EARLY THIS MORNING WITH ANOTHER 1-2 INCHES...AND POSSIBLY
ANOTHER INCH ON TOP OF THAT THROUGH THE DAY. THE REST OF THE MID
STATE SHOULD HAVE 1-2 INCHES THROUGH THE REST OF THE EVENT...WITH
LOCALLY GREATER AMOUNTS. THIS WOULD MAKE EVENT TOTALS FROM 2 TO 4
INCHES...AND LOCALLY 5 INCHES. A FLOOD WATCH WILL REMAIN IN EFFECT
FOR THE ENTIRE MID STATE.
SEVERE WEATHER A CONCERN FOR THIS MORNING WITH BROKEN LINE OF
STORMS COMING IN...SOME WITH POSSIBLE STRONG WINDS. THE SEVERE
THREAT APPEARS TO BE GREATEST WITH PASSAGE OF STRONG SHORTWAVE
EARLY THIS MORNING. SOME MARGINAL SEVERE POTENTIAL WILL CONTINUE
MAINLY OVER THE SOUTH COUNTIES THROUGH THE DAY.
BY 00Z THIS EVENING...THE FRONT WILL BE APPROACHING THE PLATEAU.
SOME HEAVY DOWNPOURS WILL LINGER IN THE EVENING IN THE SOUTHEAST.
THE RAIN WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST LATE TONIGHT.
.LONG TERM...(SATURDAY THROUGH THURSDAY)...
HIGH PRESSURE WILL BRING A NICE WX WEEKEND ACROSS THE REGION. A
WEAK FRONT WILL BRING SOME CLOUDS SUNDAY NIGHT INTO MONDAY...BUT
SHOULD BE DRY WITH BULK OF ENERGY TRACKING WELL TO OUR NORTH.
ANOTHER FRONT WILL BRING A SMALL RAIN CHANCE TUESDAY...AND A WAVE
ALONG THE FRONT COULD ENHANCE THE RAINFALL FOR TUESDAY NIGHT.
LATER IN THE WEEK...A TROUGH WILL MOVE INTO THE SOUTHERN PLAINS
AND DEEPEN. THIS WILL BRING A MOIST SOUTHWEST FLOW INTO TN. THERE
WILL BE A CHANCE FOR SHOWERS AND STORMS MID-LATE WEEK...AND
POSSIBLY SOME HEAVY SHOWERS AND STRONG STORMS AT TIMES...ESPECIALLY
TOWARD FRIDAY. MODELS HAVE VARIED WITH DETAILS...TIMING AND TRACK
OF THIS SYSTEM...SO WILL JUST GO WITH GRADUALLY INCREASING POPS
LATE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 66 47 64 44 / 100 80 10 0
CLARKSVILLE 61 43 65 41 / 100 60 10 0
CROSSVILLE 64 49 58 43 / 100 100 40 0
COLUMBIA 67 49 64 44 / 100 80 20 0
LAWRENCEBURG 68 50 65 45 / 100 90 10 0
WAVERLY 63 45 65 43 / 100 70 10 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING FOR
TNZ007>011-026>034-056>066-075-077>080-093>095.
FLOOD WATCH THROUGH THIS EVENING FOR TNZ005-006-022>025.
&&
13
Hazardous weather outlook, Apr 3, 4:45 AM CST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
545 AM CDT THU APR 3 2008
TNZ007>011-026>033-056>060-062>064-041045-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-RUTHERFORD-CANNON-DEKALB-
545 AM CDT THU APR 3 2008
...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL BECOME HEAVY AT TIMES TODAY AND TONIGHT...WITH THE MOST
RAINFALL OVER THE NORTHWEST COUNTIES. RAINFALL TOTALS FOR THIS
EVENT WILL EXCEED 2 INCHES...WITH MORE THAN 4 INCHES IN SOME
AREAS.
TONIGHT...SEVERE WEATHER WILL BE POSSIBLE WEST OF INTERSTATE 65...
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...
ALONG WITH ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...
FLOOD WATCH AND SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
FRIDAY EVENING. FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL
WILL BE POSSIBLE...ALONG WITH ISOLATED TORNADOES.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.
TNZ034-061-065-066-075-077>080-093>095-041045-
FENTRESS-MARSHALL-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-WAYNE-LAWRENCE-GILES-
545 AM CDT THU APR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ALONG WITH HEAVY RAINFALL WILL OCCUR TODAY AND
TONIGHT. PONDING OF WATER WILL BE POSSIBLE IN LOW LYING AREAS
WITH FLOODING OF SMALL STREAMS...CREEKS AND DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING.
FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...
ALONG WITH ISOLATED TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.
TNZ005-006-022>025-041045-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
545 AM CDT THU APR 3 2008
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...
FLOOD WATCH
RAIN WILL BECOME HEAVY AT TIMES TODAY AND TONIGHT. RAINFALL
TOTALS FOR THIS EVENT WILL EXCEED 2 INCHES...WITH MORE THAN 4
INCHES IN SOME AREAS.
TONIGHT SEVERE WEATHER WILL BE POSSIBLE...DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL WILL BE POSSIBLE... ALONG WITH ISOLATED
TORNADOES.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...
FLOOD WATCH
SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING.
FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...
ALONG WITH ISOLATED TORNADOES.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.
31
Thunderstorm Wind, Dickson
- When
- April 4, 3:50 AM CST
- Where
- Dickson County, 1.12 mi W of Burns
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -87.340
The 911 Center reported a tree was blown down at the intersection of Pamona Road and Old Columbia Road in the southeast part of the city.
Flood, Houston
- When
- April 4, 10:00 AM CST to 11:00 AM CST
- Where
- Houston County, Erin to Tennessee Ridge
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -87.700
Two school school buses were stranded for a short period of time without children. One bus was on Lewis Branch Road, south of Tennessee Ridge. The other bus was on Rye Hollow Road, or about 5.6 miles southeast of Erin. Water was crossing the road on Highway 147 in western Houston County, State Route 46N, and also just north of State Route 13. In addition, the Spring Hill area had water across the road due to clogged culverts. Also, Buckeye Road had high water. Maple Street in Erin was impassable.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 4, 200823 injured · $128 million · EF2 · 70 events
- Rip Current in Guam, April 4, 20081 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, April 4, 20081 injured · $845,000 · EF1 · 15 events
- Tornadoes and Hail in Alabama, April 4, 2008$176,000 · EF0 · 62 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 2008$904,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Louisiana, April 4, 2008$743,000 · 85 kt wind · 16 events
- Tornadoes and Flash Flood in Alabama, April 4, 20081 injured · $174,000 · EF1 · 9 events
- Flash Flooding and Damaging Winds in Texas, April 4, 2008$200,000 · 58 kt wind · 4 events
- Flash Flooding in Kentucky, April 4, 2008$110,000 · 10 events
- Flash Flood and Hail in Arkansas, April 4, 2008$60,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, April 4, 2008$60,000 · 50 kt wind · 2 events
- Tornadoes and Hail in South Carolina, April 4, 2008$10,000 · EF1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91461, 91460.